Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Difference in vaginal discharge, increase in veins and breast. Diagnosed with dyslasia. On loestrin, placebo pill. Is this due to pill?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
Hello! I currently am on LoEstrin24 for about 2 years now, prior to that I was taking OrthoTriCyclen Lo. Recently I have been diagnosed with moderate dyslasia. In my last cycle I have noticed differences in vaginal discharge prior to withdrawal bleed. I did not get any withdrawal bleed until the last inactive placebo pill, which was extremely light and short lasting. I have noticed an increase in veins in the breast and also chest recently, and also was initially concerned with pregnancy due to strange withdrawal bleed. My breast still feel enlarged, and I took my first active pill on sunday night. I had taken a blood test to check for Hcg levels friday, and it was negative. I also took two pregnancy tests in the last few days also negative. Can this be occurring due to hormonal changes induced by the pill?
Posted Mon, 28 May 2012 in Women's Health
Answered by Dr. Minoo Bhagia 5 hours later

Thanks for writing to us.

You are currently on monophasic birth control pills. These pills can cause breast engorgement. And if you are taking them regularly throughout your cycle then the chances of failure and pregnancy are less.

Yes, they can cause irregular bleeding. The short and light withdrawal bleed can be attributed to it.

As you have mentioned about dysplasia, I guess it must be cervical dysplasia detected by pap's smear. In this regards, you should get colposcopy and cauterization done with regular follow ups.

Further I also suggest you to take injections / vaccinations to prevent cervical cancer. Human Papilloma virus (HPV) vaccinations are also available and are given in 3 doses; but should be taken strictly under doctor's guidance and prescription.

I would suggest you to switch over to triphasic and low dose pills.

Hope this answers your query. Let me know if you need any more help.
If all your concerns are addressed, kindly close this discussion and rate this answer.

Take care and best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor